Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Birmingham, AL

November 30, 2016Chambers County, Lee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 30, 2016, 12:40 PM CST for Chambers County, Lee County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 12:40 PM CST (18:40 UTC)
Expired
Nov 30, 2016, 1:11 PM CST
In force
31 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chambers County, AL, Lee County, AL

The radar

The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 11:06 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS54 KBMX 301840
SVRBMX
ALC017-081-301930-
/O.NEW.KBMX.SV.W.0099.161130T1840Z-161130T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 130 PM CST

* AT 1239 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK
  BOWERY...OR 9 MILES NORTHWEST OF OPELIKA...MOVING NORTHEAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...OPELIKA...VALLEY...LANETT...LAFAYETTE...LA FAYETTE...
  WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...RIVER VIEW...
  DENSON...AMITY PARK...HUGULEY...FAIRFAX...CHAMBERS COUNTY LAKE...
  VEASEY CREEK PARK...OAK BOWERY...STURKIE AND MOUNT JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ALABAMA.

LAT...LON 3262 8555 3272 8561 3273 8561 3273 8559
      3279 8559 3303 8522 3286 8519 3285 8518
      3286 8516 3285 8515 3283 8517 3281 8517
      3279 8514
TIME...MOT...LOC 1839Z 238DEG 48KT 3274 8550 

HAIL...<.75IN
WIND...60MPH
 
$$

25/OWEN
2 follow-up statements
766 
WWUS54 KBMX 301859
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CST WED NOV 30 2016

ALC081-301909-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-161130T1930Z/
LEE AL-
1259 PM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ALABAMA.

LAT...LON 3274 8534 3277 8538 3287 8546 3303 8522
      3286 8519 3285 8518 3286 8516 3285 8515
      3283 8517 3281 8517 3279 8514
TIME...MOT...LOC 1859Z 238DEG 48KT 3288 8523 

$$

ALC017-301930-
/O.CON.KBMX.SV.W.0099.000000T0000Z-161130T1930Z/
CHAMBERS AL-
1259 PM CST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR SOUTHEASTERN CHAMBERS COUNTY...

AT 1259 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LANETT...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...LAFAYETTE...LA FAYETTE...LAKEVIEW...CUSSETA...RIVER
VIEW...DENSON...HUGULEY...AMITY PARK...FAIRFAX...CHAMBERS COUNTY
LAKE...VEASEY CREEK PARK...I 85 WELCOME CENTER AT LANETT...LANETT
MUNICIPAL AIRPORT AND SOUTHERN HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ALABAMA.

LAT...LON 3274 8534 3277 8538 3287 8546 3303 8522
      3286 8519 3285 8518 3286 8516 3285 8515
      3283 8517 3281 8517 3279 8514
TIME...MOT...LOC 1859Z 238DEG 48KT 3288 8523 

HAIL...<.75IN
WIND...60MPH
 
$$

25/OWEN
198 
WWUS54 KBMX 301911
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CST WED NOV 30 2016

ALC017-301921-
/O.CAN.KBMX.SV.W.0099.000000T0000Z-161130T1930Z/
CHAMBERS AL-
111 PM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMBERS COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ALABAMA.

LAT...LON 3274 8534 3277 8538 3287 8546 3303 8522
      3286 8519 3285 8518 3286 8516 3285 8515
      3283 8517 3281 8517 3279 8514
TIME...MOT...LOC 1909Z 238DEG 48KT 3297 8506 

$$

25/OWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 12:19 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 30, 12:19 PM CST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
1219 PM CST Wed Nov 30 2016

.UPDATE...
For Morning Update and 18Z Aviation.

&&

.DISCUSSION...

Updated earlier to adjust for storm chances with the progression
of the system. Still under a severe storm risk for the southeast
1/3 of the area through the afternoon as we heated up pretty good
there ahead of the line. Will be clearing counties through the
afternoon as the line passes.

08

&&

.AVIATION...
18Z TAF Discussion.

TCL looks good with VFR expected as drier air moves into the area
behind this convective system. The other north TAFs are improving
even though we do have some IFR cigs expected for a little while
at BHM and EET before the drier air moves into the area. The
storms are done here. Rain continues at ASN/ANB and we could see
some IFR cigs for a little while like BHM/EET as some low level
wrap around moisture is moving through. Thunderstorms will be
moving out before long at MGM as the line progresses. Last will be
Troy as the line is yet to reach there with some gusty winds/low
cigs and vis due to tstorms are possible with rain behind that
expected through late afternoon. Conditions are finally expected
to improve in the east tonight as drier air filters in to the
remainder of the area.

08

&&

.FIRE WEATHER...

Showers and storms, some severe, will remain in the area through
this afternoon. Drier air should move into the area on Thursday and
Friday but moisture returns Saturday with another round of showers
expected Sunday through Tuesday. A third storm system will work into
the area by next Wednesday. So an overall wet pattern will be in
place for the next next 7 to 10 days.

16

&&

.PREV DISCUSSION...
/Issued 111 AM CST Wed Nov 30 2016/
SHORT TERM...
Today and Tonight.

The 06Z BMX sounding indicates an unusually unstable air mass for
this time of day/year with SBCAPE of 1400 J/kg and MLCAPE of 730
J/kg. This combined with 0-1 shear of 33 kts, 0-6 shear of 64 kts,
and effective SRH of 300 m2/s2 will maintain a threat of tornadoes
throughout tonight and during the day on Wednesday as well.
Lifting of the dry layer aloft will also result in release of
potential instability and continue to steepen the mid-level lapse
rates. The strong shear and lack of strong upper- level forcing
has kept a true squall line from forming, with the convective line
extending from Louisiana to north AL remaining cellular in nature.
The HRRR indicates that this will continue. Both discrete
supercells ahead of the line and embedded supercells within the
line will continue to pose a threat for tornadoes. The tornado
watch was recently expanded to include Bibb, Jefferson, and Blount
counties, with a good chance of an additional watch beyond the
current 5AM expiration time including the areas further southeast. The
severe threat will continue to push southeastward, reaching the
I-20 corridor between about 3 and 6 AM and the I-85 corridor
between 8 AM and noon, exiting the farthest southeast counties
between 1 and 3 PM. Drier and cooler air will move in behind the
front this afternoon and evening.

32/Davis

LONG TERM...
Thursday through Tuesday.

With this storm system to our east on Thursday, we will be back into
the high pressure realm for a couple of days, but no worries, the
dry spell will only last into the first half of the weekend. By
Friday afternoon a disturbance will begin to slide northward out of
the Gulf of Mexico and move into Louisiana by Saturday morning. This
disturbance will slide along and ahead of a cold front, working into
the western portion of Central Alabama by Saturday afternoon and
overspread the area during the day Sunday. Will have to monitor the
northward trends of the 60+ dewpoints as we get into Sunday
afternoon and Sunday evening. The 00Z GFS is indicating some mid 60s
in the southeast late Sunday afternoon, while the 12Z Euro keeps
dewpoints below 60 the entire time. However the 00Z Euro now brings
60+ dewpoints into the entire forecast area by Sunday evening, therefore
bringing a risk of severe weather into the area Sunday through
Monday evening. The dilemma here is the overall pattern. While we
remain in a very progressive pattern the GFS hangs the mid level
low back into the Four Corners area while the Euro now keeps the
trough moving and brings a potentially strong vort max into the
area by Monday morning. Will re-evaluate this tomorrow night and
see what if any additional changes need to be made.

We will remain fairly wet for the rest of the forecast as well as a
second trough and showers and storms move into the area Wednesday
night into Thursday. Again some differences in the overall timing
and strength will preclude any mention of severe with this system as
well, but there could be a small window here as well.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     38  56  30  57  35 /   0  10   0   0   0
Anniston    39  58  32  59  37 /   0  10   0   0   0
Birmingham  39  58  33  59  39 /   0  10   0   0  10
Tuscaloosa  39  59  32  61  38 /   0  10   0   0  10
Calera      39  58  33  60  39 /   0  10   0   0  10
Auburn      42  60  36  60  41 /  10  10   0   0  10
Montgomery  41  62  34  63  40 /   0  10   0   0  10
Troy        43  62  35  62  39 /  10  10   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&

08/32/16
Hazardous weather outlook, Nov 30, 11:31 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1131 AM CST WED NOV 30 2016

ALZ011>015-017>050-012045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1131 AM CST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH TONIGHT.

A THREAT OF ISOLATED BRIEF TORNADOES, DAMAGING WIND, AND LARGE
HAIL WILL CONTINUE FOR EASTERN AND SOUTHEASTERN SECTIONS OF
CENTRAL ALABAMA, MAINLY ALONG AND EAST OF A LINE FROM WEDOWEE TO
LOWNDESBORO, THRU 3 PM. THE THREAT WILL END FROM NORTHWEST TO
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH THIS AFTERNOON.

In the hours before

Special weather statement, Nov 30, 10:33 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CST WED NOV 30 2016

ALZ019-021-027>029-301730-
CALHOUN AL-TALLADEGA AL-RANDOLPH AL-CLEBURNE AL-CLAY AL-
1033 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...CLAY...
RANDOLPH...SOUTHERN CALHOUN AND EASTERN TALLADEGA COUNTIES UNTIL 1130
AM CST...

AT 1033 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BYNUM TO NEAR PARKDALE. MOVEMENT
WAS EAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...TALLADEGA...HEFLIN...LINEVILLE...ASHLAND...
WEDOWEE...COBB TOWN...WEST END-COBB TOWN...LAKE WEDOWEE...SAKS...
LINCOLN...MUNFORD...HOBSON CITY...WADLEY...WALDO...WOODLAND...
MORRISON CROSS ROADS...TALLADEGA SUPERSPEEDWAY AND OXFORD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3311 8541 3311 8617 3371 8609 3369 8541
TIME...MOT...LOC 1633Z 262DEG 33KT 3365 8603 3312 8610

89^GSATTERWHITE
Special weather statement, Nov 30, 10:42 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1042 AM CST WED NOV 30 2016

ALZ040>044-301730-
MONTGOMERY AL-DALLAS AL-ELMORE AL-AUTAUGA AL-LOWNDES AL-
1042 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES...SOUTHWESTERN ELMORE...
SOUTHERN AUTAUGA...WESTERN MONTGOMERY AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 1130 AM CST...

AT 1042 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GARDNER ISLAND TO 6 MILES EAST OF
BELKNAP TO 10 MILES NORTHEAST OF OAK HILL. MOVEMENT WAS EAST AT 50
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...MOSSES...
HAYNEVILLE...COOSADA...AUTAUGAVILLE...WHITE HALL...GORDONVILLE...
LOWNDESBORO...BENTON...BOYLSTON...ALABAMA STATE UNIVERSITY...
WOODCREST...SNOWDOUN...LAGOON PARK...MONTGOMERY RIVERWALK STADIUM...
MONTGOMERY ZOO AND GARDNER ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3252 8616 3230 8619 3206 8629 3205 8706
      3221 8697 3245 8694
TIME...MOT...LOC 1642Z 261DEG 42KT 3241 8691 3222 8691 3206 8702

25/OWEN
Special weather statement, Nov 30, 11:17 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1117 AM CST WED NOV 30 2016

ALZ041-043-044-301800-
MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
1117 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR ELMORE...EASTERN AUTAUGA AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL NOON CST...

AT 1116 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DEATSVILLE TO PRATTVILLE TO NEAR
CANTELOUS. MOVEMENT WAS NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...
TALLASSEE...ELMORE...COOSADA...DEATSVILLE...ECLECTIC...EMERALD
MOUNTAIN...KOWALIGA BRIDGE...JORDAN LAKE...BOYLSTON...BOB WOODRUFF
LAKE...GUNTER AIR FORCE BASE...LAGOON PARK...TEN CEDAR ESTATES...
WEOKA MILLS...TITUS AND HUNTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3237 8654 3237 8656 3245 8653 3264 8658
      3276 8632 3275 8597 3277 8596 3275 8595
      3275 8588 3268 8591 3265 8589 3250 8589
      3248 8587 3245 8597 3245 8598 3244 8599
      3245 8599 3244 8600 3234 8648 3234 8654
TIME...MOT...LOC 1716Z 246DEG 49KT 3260 8648 3248 8645 3237 8650

25/OWEN
Special weather statement, Nov 30, 11:29 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 AM CST WED NOV 30 2016

ALZ042-044-301815-
MONTGOMERY AL-LOWNDES AL-
1129 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOWNDES AND MONTGOMERY
COUNTIES UNTIL 1215 PM CST...

AT 1128 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM CANTELOUS TO 9 MILES WEST OF LOWNDES
COUNTY AIRPORT. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...FORT DEPOSIT...HAYNEVILLE...MEADVILLE...PIKE ROAD...
COOSADA...GORDONVILLE...BOYLSTON...WAUGH...ALABAMA STATE
UNIVERSITY...WOODCREST...RAMER...SNOWDOUN...LAGOON PARK...LOWNDES
COUNTY AIRPORT...DUBLIN...SELLERS...MONTGOMERY RIVERWALK STADIUM...
GRADY AND MONTGOMERY ZOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3235 8654 3234 8654 3234 8649 3243 8640
      3241 8631 3249 8631 3247 8629 3250 8625
      3243 8619 3241 8605 3242 8603 3234 8599
      3228 8592 3225 8600 3197 8600 3196 8630
      3205 8631 3205 8641 3196 8641 3196 8678
TIME...MOT...LOC 1728Z 295DEG 29KT 3231 8646 3196 8676

89^GSATTERWHITE
Special weather statement, Nov 30, 12:04 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1204 PM CST WED NOV 30 2016

ALZ037-038-043-045-047-301900-
CHAMBERS AL-TALLAPOOSA AL-MACON AL-ELMORE AL-LEE AL-
1204 PM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN ELMORE...WESTERN
LEE...SOUTHWESTERN CHAMBERS AND SOUTHERN TALLAPOOSA COUNTIES UNTIL
100 PM CST...

AT 1203 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR KOWALIGA BRIDGE TO NEAR KENT TO
NEAR TYSONVILLE. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...TUSKEGEE...TALLASSEE...CAMP HILL...NOTASULGA...
MILSTEAD...SHORTER...FRANKLIN...WAVERLY...CUSSETA...LAKE TUSKEGEE...
SOCIETY HILL...TALLAPOOSA CITY...TUSKEGEE NATIONAL FOREST...
LIVERPOOL...REEVES AIRPORT...MARTIN DAM...AUBURN UNIVERSITY AND
VICTORYLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3255 8534 3241 8536 3241 8543 3235 8544
      3235 8599 3238 8601 3241 8601 3242 8604
      3241 8605 3256 8602 3278 8593 3279 8528
TIME...MOT...LOC 1803Z 271DEG 37KT 3272 8594 3256 8600 3243 8603

25/OWEN
Special weather statement, Nov 30, 12:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST WED NOV 30 2016

ALZ044>046-048>050-301915-
BARBOUR AL-MACON AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-PIKE AL-
1230 PM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...NORTHWESTERN
PIKE...SOUTHWESTERN RUSSELL...BULLOCK...NORTHWESTERN BARBOUR AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 115 PM CST...

AT 1229 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR HARDAWAY TO NEAR SHOPTON TO NEAR
GRADY.
MOVEMENT WAS EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...HURTSBORO...MIDWAY...BEANS CROSSROADS...PICKETT...
DAVISVILLE...HARDAWAY...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING
HILL...SHOPTON...FRANKLIN FIELD...GUERRYTON...COMER...ABERFOIL...
RUSSELL COUNTY SPORTS COMPLEX...PINE LEVEL...UCHEE...CREEK STAND...
SIMSVILLE AND SEDGEFIELD.

LAT...LON 3218 8525 3196 8542 3195 8618 3216 8606
      3235 8592 3235 8514
TIME...MOT...LOC 1829Z 268DEG 50KT 3233 8589 3217 8600 3198 8616

25/OWEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:35 PM CSTSevere Thunderstorm WarningBMXPickens55 min
Nov 29, 6:53 PM CSTSevere Thunderstorm WarningBMXLamar, Marion67 min
Nov 29, 7:16 PM CSTTornado Warning Tornado observedBMXPickens17 min
Nov 29, 7:22 PM CSTTornado Warning Tornado observedBMXFayette, Lamar53 min
Nov 29, 7:28 PM CSTTornado WarningBMXMarion, Winston62 min
Nov 29, 7:52 PM CSTTornado WarningBMXFayette38 min
Nov 29, 8:09 PM CSTTornado Warning Tornado observedBMXWinston21 min
Nov 29, 8:19 PM CSTTornado WarningBMXWinston26 min
Nov 29, 8:24 PM CSTTornado WarningBMXWalker, Winston44 min
Nov 29, 8:27 PM CSTTornado WarningBMXLamar, Pickens46 min
Nov 29, 10:13 PM CSTTornado WarningBMXWinston17 min
Nov 29, 11:35 PM CSTTornado WarningBMXFayette, Lamar, Marion55 min
Nov 30, 12:34 AM CSTTornado WarningBMXWinston24 min
Nov 30, 1:33 AM CSTAreal Flood AdvisoryBMXLamar, Marion, Winston3 hr
Nov 30, 2:33 AM CSTTornado WarningBMXWalker, Winston27 min
Nov 30, 4:25 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Winston3 hr
Nov 30, 7:35 AM CSTSpecial Weather StatementBMXHale, Marengo, Tuscaloosa55 min
Nov 30, 8:26 AM CSTSpecial Weather StatementBMXBibb, Chilton, Dallas, Jefferson, Marengo, Perry and 2 more64 min
Nov 30, 9:34 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair56 min
Nov 30, 9:47 AM CSTSpecial Weather StatementBMXTalladega43 min
Nov 30, 10:13 AM CSTSpecial Weather StatementBMXCoosa47 min
Nov 30, 10:33 AM CSTSpecial Weather StatementBMXClay, Cleburne, Randolph57 min
Nov 30, 10:42 AM CSTSpecial Weather StatementBMXLowndes48 min
Nov 30, 11:17 AM CSTSpecial Weather StatementBMXElmore43 min
Nov 30, 11:29 AM CSTSpecial Weather StatementBMXLowndes, Montgomery46 min
Nov 30, 12:04 PM CSTSpecial Weather StatementBMXLee, Macon56 min
Nov 30, 12:30 PM CSTSpecial Weather StatementBMXBullock, Russell45 min
Nov 30, 12:43 PM CSTTornado Warning Tornado observedBMXChambers32 min
Nov 30, 1:12 PM CSTSpecial Weather StatementBMXBarbour, Russell63 min
Nov 30, 2:33 PM CSTSpecial Weather StatementBMXBarbour57 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.